Funnel Cloud, Renville
- When
- June 17, 6:37 PM CST
- Where
- Renville County, Glenburn
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.719, -101.658 (the zone’s center; the record gives no point)
Two funnel clouds were observed briefly.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 17, 2:00 PM CST, 4 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SUN JUN 17 2001 SIGNIFICANT CHANGES IN THE MODEL FORECAST WILL FORCE CHANGES TO GOING ZONES. FRONT IS NOT AS PROGRESSIVE AS PREVIOUSLY FORECAST AND THIS WILL LEAD TO A PROLONGED THREAT OF STORMS THROUGH TONIGHT. ETA HAS PICKED UP ON THIS...AND BECAUSE OF ITS BEST JOB ON THIS MORNINGS CONVECTION...HAVE OPTED TO FOLLOW IT FOR DETAILS. ETA/AVN MORE SIMILAR WITH NGM ODD BALL OUT. PROBLEM CONTINUES TO BE THUNDERSTORM CHANCES. ETA INDICATING THAT SURFACE BOUNDARY PASSING THROUGH TONIGHT WILL BE INVIGORATED BY H5 SHORT WAVE TROF FORECAST TO KDIK BY 12Z. WITH THIS FEATURE THE ETA BRINGS AN AREA OF /0.25-0.50/ QPF ACROSS THE CWA OVERNIGHT. AVN INDICATES THIS TO BE AN MCS AND DUMPS MORE THAN AN INCH AND A QUARTER ON BIS AREA BY 12Z MONDAY. THE FLY IN THIS OINMENT MAY TURN OUT TO BE AN MCS THAT COULD DEVELOP OVER E NEBRASKA/E SD/S MN/W IOWA. IF THIS MCS DEVELOPS IT COULD ROB THE MOISTURE FROM ND. HOWEVER...ENOUGH PARAMETERS COME TOGETHER OVER ND TO GO WITH SCT POPS TONIGHT...INCLUDING AN INCREASE IN LOW LEVEL MOISTURE IN THE FORM OF 60 DEWS WHICH LEADS TO AN INCREASE IN INSTABILITY. CAPE VALUES 400-800 J/KG. HAVE OPTED TO INCLUDE SOME SEVERE WORDING AS COOL POOL ALOFT AND LOW WET BULB ZERO SHOULD SUPPORT HAIL. ACTIVITY TO CONTINUE OVERNIGHT DUE INFLUX OF H2 JET...NEARING 100 KNOTS. LEFTOVER CONVECTION LIKELY CENTRAL AND EAST EARLY MONDAY MORNING. LOOKS LIKE DRY WEATHER TO COME IN WEDNESDAY AND HOLD THROUGH NEXT WEEKEND. TEMPERATURE CLIMBING ABOVE NORMAL LEVELS BY THURSDAY-FRIDAY TIME FRAME. .BIS...NONE. JP MARTIN
NDZ001-009-172226- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 326 PM CDT SAT JUN 16 2001 AN AREA OF SHOWERS AND THUNDERSTORMS HAS MOVED INTO DIVIDE AND NORTHERN WILLIAMS COUNTIES. THIS ACTIVITY IS MOVING EAST AND IS EXPECTED TO CONTINUE TO EFFECT THE AREA THROUGH 530 PM CDT. PRECIPITATION IS EXPECTED TO BE LIGHT. BRIEF PERIODS OF MODERATE RAIN CAN BE EXPECTED IN SOME AREAS. ASSID
NDZ001-009-180100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 530 PM CDT SUN JUN 17 2001 SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOPE ACROSS NORTHEAST MONTANA AND MOVE INTO NORTHWEST NORTH DAKOTA. THE SHOWERS AND THUNDERSTORMS ARE MOVING TO THE EAST AT 25 MPH. ALTHOUGH SCATTERED THE SHOWERS AND THUNDERSTORMS MAY PRODUCE BRIEF PERIODS OF HEAVY RAINS...FREQUENT LIGHTNING STRIKES...GUSTY SURFACE WINDS AND DAYMAGING HAIL. AS THESE STORMS PASS THROUGH SEEK SHELTER IN A STURDY BUILDING PA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
655 PM CDT SUN JUN 17 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
625 PM 8 NW ALEXANDER ND .75 SIZED HAIL
HEAVY RAIN
06/17/01 MCKENZIE STORM SPOTTER
PAThe national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
Two funnel clouds were observed briefly.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246320.